Pernicious Anaemia Society
16,233 members11,314 posts

Joint Pain

Anyone else get terrible pain in their joints?

I tried to leave it longer than usual between shots, (I've had 2 a week for the past 8 weeks) bear in mind i'm gauging this all by myself at the absence/refusal of GP advice or co-operation.

And 2 weeks ago, I had my first week of feeling somewhere close to normal. Due to life commitments and hoping things were on the up I decided to wait a whole week before my next shot, however this turned into 12 days. I had it today, but my symptoms were beginning to worsen over the past 2 days.

I had my shot earlier today, but now the joints in my hands are so painful. It hurts even just to type. (I'm only 42 :( ) Could this be a side effect of the b12 shot at all?? Or is this the effects of leaving it too long too soon between shots?

Thanks.

7 Replies
oldestnewest

I get pains in my ankle joints but these tend to go when I get some B12.

Some people do find that the 'worse before better' effect can happen when they have a shot so it could be that.

If the pains haven't started to improve in the next 24 hours though I think you probably need to think about other things.

One other possibility is water retention - which can cause problems with nerves at pinch points (ankles and wrists) to get worse because it causes nerves to constrict more - do you suffer with water retention

1 like
Reply

Hi Gambit,

Ah ok. Well like I say it’s hard to tell if it was because I left it too long OR because I got the shot. I guess it’s just something I will have to monitor closely in the future.

Although I can’t help from think that some of the pains are being accentuated by the anxiety the current situation is causing me. Trying to get on top of that though.

Couldn’t really say if I suffer with water retention. Unsure of the symptoms. I think possibly more the opposite. Constantly feel dehydrated (always waking up with the driest mouth)’and urinate more often than I used to, but could be expelling excess b12 maybe.

Only trial and error will tell I guess.

Thanks for the reply.

1 like
Reply

Do you know your VitD levels ? :-)

2 likes
Reply

Hi Marz,

Just went to check my levels from a previous post and you had given me advice re: Vit D there, ha!!

So I will follow the advice you gave and top up, as levels were at 78.

I’ll see how things go from there. I’ve also heard recommendations for joint pain with magnesium and potassium levels I think. But all just a game of balance eh?

I’d really just love a full investigated diagnosis so that I knew exactly what I was dealing with. Looking like I may have to change GP’s to achieve that tho :(

Thanks for your input AND your previous advice.

1 like
Reply

2000 iu's shoukd do the trick. Maybe try an under the tongue spray. Co-factors wth D3 are magnesium and Vit K2-MK7.

1 like
Reply

For many years I have suffered from excruciating joint pains mainly my knees and spine, though other joints too, but to a lesser extent. There has never been any swelling and the joints look normal. I now feel that the b12 I am taking is slowly repairing the myelin sheath around the nerves connecting these joints to my old brain, as the pain is very slowly getting either less or more bearable. Difficult to say as it's only been a couple of months, just hope that is what's happening. I only read about B12 being instrumental in repairing the protective sheath around the nerves last September. And it all makes sense, as the pains were a little like having an exposed nerve in a tooth, but in or around my knees or lower back. Just hope you read this and it is of some use to you. All the best. Steve.

1 like
Reply

Hey Steve,

Thanks for the reply. My pain is mostly in my hands, but also in my feet/ankles and strangely yes in my knees too. They have been in unbearable pain at times, but I’m a carpenter and had a bit of trouble with my knees over the years so put it down to a contribution of wear and tear around them. I did also have pain in my lower back but more dull aches and burning sensations. I’m hoping if I can get my vitamin balance right AND try and get to a gym or some kind of yoga/ low impact stretch type classes I may be able to get it under control 👍

Hope you do too.

Thanks

Dan

Reply

You may also like...